MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83910
Medical Device Problem Codes Break (1069); Premature Activation (1484); Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Media analysis: the device was not returned for analysis; however, fluoroscopic images were provided.The reported event was unable to be confirmed by the media provided by the site, as the fluoroscopic media did not clearly depict a failure of the device.
 
Event or Problem Description
It was reported that there were unretrieved device fragments.A 14x30 embold fibered detachable coil system was selected for use in the embolization of a splenic artery aneurysm.The anatomy was very tortuous.During the procedure, resistance was felt during advancement of the delivery wire through the direxion microcatheter.The physician did not attempt deployment, but while attempting to retrieve the coil to reposition, the delivery wire detached at the two white deployment markers.After detachment of the proximal release perforation on the delivery wire, the coil remained attached to the pull wire.There was difficulty retracting the pull wire.To complete deployment, the coil was pushed out with a non-boston scientific guidewire, and the microcatheter was removed.A fogarty balloon was inserted and inflated inside the 5fr diagnostic catheter to advance the coil as far inside the nest.The physician attempted to retrieve the pull wire from the sheath, but it broke off outside, so multiple attempts were made to push the pull wire outside of the microcatheter.Approximately 150cm of the pull wire remained inside the patient's body with the embold coil.The case was successfully completed with the pull wire remaining inside the splenic artery.No patient complications were reported.

Brand Name
EMBOLD FIBERED DETACHABLE COIL SYSTEM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20510039
Report Number2124215-2024-66187
Device Sequence Number13033573
Product Code KRD
UDI-Device Identifier08714729983705
UDI-Public08714729983705
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number83910
Device Catalogue Number83910
Device Lot Number0033467708
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2024
Initial Report FDA Received Date10/22/2024
Date Device Manufactured02/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown